

2017/CTI/WKSP10/001

Agenda

Submitted by: Korea



Capacity Building Workshop on Trade Remedies Seoul, Korea 22-23 June 2017

DAY 1 (JUNE 22)	Thursday
9:00 am – 9:30 am	Arrival/Registration/Coffee
9:30 am – 9:50 am	WELCOMING REMARKS/PHOTO SESSION
	Ambassador LEE Taeho, Deputy Minister for Economic Affairs,
	Ministry of Foreign Affairs, Republic of Korea
9:50 am – 10:00 am	INTRODUCTION/OVERVIEW OF WORKSHOP
	Dr. Chul CHUNG, Vice President of Korea Institute for International Economic Policy (KIEP)
10:00 am - 11:30 am (1 hour 30 mins)	SESSION I : OVERVIEW OF TRADE REMEDIES IN RECENT GLOBAL TRADING ENVIRONMENT AND THEIR LIMITATIONS
	Speakers
(20 mins)	 Prof. Duk-geun AHN, Seoul National University - Graduate School of Int'l Studies
(20 mins)	- Mr. Michael ANDERSON, Director, Office of Investigations, USITC
	Panel Discussants
(10 mins)	- Mr. Daniel IKENSON, Director, Herbert A. Stiefel Center for Trade Policy Studies, CATO Institute
(10 mins)	- Prof. Junji NAKAGAWA, University of Tokyo - Institute of Social Science
	The first session will provide an introductory framework for Day 1 and Day 2
	discussions, including an overview on rising protectionism and the increasing
	number of trade remedy measures over the world, and the impact of trade
	remedies on current international trade flow. The speakers will touch upon the
	importance of trade remedy rules in international trade law and also highlight the
	distinctive features and the limitations of trade remedy provisions in FTAs/RTAs.
	General Discussions (Questions & Answers)
11:30 am – 11:45 am	Coffee Break

DAY 1 (JUNE 22)	Thursday
11:45 am – 1:00 pm (1 hour 15 mins)	SESSION II : TRADE REMEDIES UNDER THE WTO AGREEMENT
(20 mins)	 Speaker Ms. Judith CZAKO, Chief Legal Officer of the Rules Division and Senior Counsellor, the WTO Secretariat
(10 mins) (10 mins)	 Panel Discussants Prof. Julia QIN, Wayne State University - Law School Prof. Jaehyoung LEE, Korea University - Law School
	The overall relation between relevant provisions on trade remedy in GATT 1994
	and WTO Agreements on trade remedy will be presented in the second session.
	Subsequently, unlike the following three deep-dive sessions, a comparative
	analysis of the aforementioned WTO rules on trade remedy and trade remedy
	chapters in FTAs/RTAs will be discussed as well. Various aspects of trade remedy
	in the context of WTO discussions will also be explored.
	General Discussions (Questions & Answers)
1:00 pm – 2:30 pm	Luncheon (Venue: Alsace & Provence Hall 2F)
2:30 pm - 4:00 pm	SESSION III : ANTI-DUMPING
(1 hour 30 mins)	
(45 mins-1 hour)	 Speaker Mr. Daniel IKENSON, Director, Herbert A. Stiefel Center for Trade Policy Studies, CATO Institute
	The third session will focus on the structure of the Anti-dumping Agreement,
	details of investigation procedures stipulated in the Agreement, contentious issues
	related to the Agreement which comes out from the dispute settlement cases in the
	WTO etc. In addition, various aspects of the anti-dumping provisions in
	FTAs/RTAs will be presented as well.
	General Discussions (Questions & Answers)
4:00 pm – 4:20 pm	Coffee Break

DAY 1 (JUNE 22)	Thursday
4:20 pm – 5:50 pm (1 hour 30 mins)	SESSION IV: SUBSIDIES AND COUNTERVAILING MEASURES
(45 mins-1 hour)	 Prof. Julia QIN, Wayne State University - Law School
	The fourth session will deal with the Agreement on Subsidies and Countervailing
	Measures (SCM Agreement). The speaker will illuminate on the Agreement's
	structure, investigation procedures in it, debates and controversies over the issues
	related to the Agreement, and dispute settlement cases of the SCM Agreement.
	The speaker will also touch upon variations of the SCM provisions in FTAs/RTAs,
	such as a sequential analysis of SCMs before and after the global financial crisis.
	General Discussions (Questions & Answers)
5:50 pm – 8:00 pm	Welcome Dinner hosted by Ambassador LEE Taeho, Deputy Minister for Economic Affairs, MOFA, Republic of Korea (Venue: Entrée 1F)
DAY 2 (JUNE 23)	Friday
8:30 am – 9:00 am	Arrival /Coffee
9:00 am - 10:15 am	SESSION V: SAFEGUARD
(1hour 15 mins)	Speaker - Prof. Junji NAKAGAWA, University of Tokyo - Institute of Social Science
(40-45 mins)	The fifth session will provide an overview of the Safeguard Agreement. The special characteristics of Safeguard as a provisional measure to prevent or remedy injury to domestic industry by foreign products legitimately imported
	without violation of any trade rules will also be emphasized. Discussions will deal with the following areas concerning the Agreement: overall structure, investigation procedures under the Agreement, controversies over issues related to safeguard measures, and dispute settlement cases of the Safeguard Agreement. The speaker will also present several distinctive features of the safeguard provisions in FTAs/RTAs by country/region.
	General Discussions (Questions & Answers)

DAY 1 (JUNE 22)	Thursday
10:30 am – 11:30 am (1 hour)	SESSION VI: DISCUSSIONS AND SHARING EXPERIENCE OF APEC MEMBERS
(20 mins) (10 mins) (10 mins)	 APEC member economies' officials Dr. HONG Young-ki, Director General of International Economic Affairs Bureau, Ministry of Foreign Affairs of Korea Mr. Michael ANDERSON, Director, Office of Investigations, USITC Mr. LUONG Kim Thanh, Deputy Director, Ministry of Industry and Trade of Vietnam Ms. GAYATRI Kumaraveloo, Senior Principal Assistant Director,
(10 mins)	Director General HONG will present Korea's experiences and lessons learned in the area of trade remedy during its vigorous expansion of FTAs/RTAs.
	Mr.ANDERSON, Mr.LUONG and Ms.GAYATRI will share their insights and experiences in the area of trade remedies from the US, Vietnam and Malaysia perspectives.General Discussions (Questions & Answers)
11:30 am– 12:00 pm	SESSION VII: WRAP-UP AND EVALUATION
12:00 pm – 1:00 pm	Luncheon (Venue: Alsace & Provence Hall 2F)